Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 16, 2018, 1:28 PM EDT for Jefferson County, Leon County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2018, 1:28 PM EDT (17:28 UTC)
- Expired
- Jun 16, 2018, 1:48 PM EDT
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
374 WUUS52 KTAE 161728 SVRTAE FLC065-073-161800- /O.NEW.KTAE.SV.W.0080.180616T1728Z-180616T1800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 128 PM EDT SAT JUN 16 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... West central Jefferson County in Big Bend of Florida... Southeastern Leon County in Big Bend of Florida... * Until 200 PM EDT. * At 128 PM EDT, a severe thunderstorm was located 9 miles southeast of Tallahassee, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Tallahassee, Ralford Greenway, Apalachee Regional Park, Cody, Chaires, Chaires Crossroads, Waukeenah, Wacissa, Lloyd, Thomas City and Capitola. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3036 8415 3045 8418 3053 8399 3035 8393 TIME...MOT...LOC 1728Z 261DEG 19KT 3041 8412 HAIL...<.75IN WIND...60MPH $$ 15-HARRIGAN
1 follow-up statement
784
WWUS52 KTAE 161748
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
148 PM EDT SAT JUN 16 2018
FLC065-073-161758-
/O.CAN.KTAE.SV.W.0080.000000T0000Z-180616T1800Z/
Jefferson FL-Leon FL-
148 PM EDT SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3036 8415 3045 8418 3053 8399 3035 8393
TIME...MOT...LOC 1746Z 261DEG 19KT 3043 8400
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:28 AM EDT, 3 hours earlier.
Area forecast discussion, Jun 16, 10:28 AM EDT, 3 hours before
Area Forecast Discussion National Weather Service Tallahassee FL 1028 AM EDT Sat Jun 16 2018 .UPDATE... The forecast for today is in good shape, and updates were not necessary this morning. && .PREV DISCUSSION [633 AM EDT]... .NEAR TERM [Through Today]... In the upper levels a ridge is over the Southeast today. At the surface a weak stationary boundary or low will be over Central AL and Central GA. The wet pattern continues today as southerly flow continues to provide abundant low-level moisture. Precipitable water is forecast to be slightly above 2 inches today. Scattered showers and thunderstorms will likely start in the FL Panhandle and SE AL this morning, then spread eastward throughout the day. A few strong to severe storms are possible today with CAPE of 2000 to 3000 J/KG. Highs will be mainly in the upper 80s today due to increased cloud cover and rain. .SHORT TERM [Tonight Through Monday]... Upper level ridging will strengthen across the southeast for the short term and with the upper level vort max out of the picture that has helped to enhance convection recently, this will allow for a downward trend in PoPs Sunday and Monday (20-50%). Showers and thunderstorms will be diurnally driven and thus the highest PoPs will be during the afternoon. With a downward trends in PoPs and moving away from a pattern of the earlier convection, highs will be able to reach into the lower 90s with the upper 80s along the coast. .LONG TERM [Monday Night Through Saturday]... The upper level ridge will persist through the long term with mainly southerly flow at the surface continuing to bring Gulf moisture into the CWA. This moisture combined with the seabreeze and outflow boundaries will allow for scattered showers and thunderstorms each day, primarily in the afternoon and evening. Expect highs in the lower 90s with lows in the lower to mid 70s. .AVIATION [Through 12Z Sunday]... Isolated patchy fog and low CIGs will improve shortly after sunrise. The wet pattern continues today with scattered showers and thunderstorms mainly in the afternoon hours. VFR conditions are expected today outside of showers and thunderstorms. Patchy fog and low CIGs will return late tonight but will likely be isolated. .MARINE... Light winds will persist through early next week. Seas will be 2-3 feet with a brief period of 4 feet offshore. There is a slight chance to chance of showers and thunderstorms each day. .FIRE WEATHER... The wet pattern continues today. Low dispersions below 20 are possible this afternoon and tomorrow afternoon. Patchy fog is possible in the early morning hours. .HYDROLOGY... Widespread rainfall amounts around 1 inch are expected over the next three days. While these amounts are not significant for the area, isolated areas of heavy rain will be possible today with any training from thunderstorms and this may result in localized, nuisance flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 89 71 91 72 91 / 50 20 30 20 40 Panama City 85 75 87 75 87 / 60 10 20 10 30 Dothan 87 72 90 72 90 / 60 30 30 30 30 Albany 89 73 90 73 91 / 50 30 40 20 40 Valdosta 89 71 90 71 90 / 50 30 40 20 40 Cross City 90 72 91 72 89 / 40 10 30 20 40 Apalachicola 87 75 87 75 88 / 40 10 10 10 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...Harrigan NEAR TERM...McD SHORT TERM...Fieux LONG TERM...Fieux AVIATION...McD MARINE...Fieux FIRE WEATHER...McD HYDROLOGY...Fieux
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:33 PM EDT | Special Weather Statement | TAE | Holmes | 42 min |
| Jun 16, 4:03 PM EDT | Special Weather Statement | TAE | Gadsden | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.